Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 104, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2014, 2:17 PM CDT for Crenshaw County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 2:17 PM CDT (19:17 UTC)
- Expired
- Jun 10, 2014, 2:54 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 89 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 10:58 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1808 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
569
WUUS54 KMOB 101917
SVRMOB
ALC041-102015-
/O.NEW.KMOB.SV.W.0104.140610T1917Z-140610T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 315 PM CDT
* AT 215 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
12 MILES EAST OF GREENVILLE TO 14 MILES SOUTHWEST OF LUVERNE...AND
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUTLEDGE... PETREY... LUVERNE...
GLENWOOD... BRANTLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA.
&&
LAT...LON 3155 8628 3152 8640 3152 8647 3166 8646
3166 8645 3196 8645 3197 8641 3205 8640
3206 8630 3197 8629 3196 8618 3189 8617
3180 8620 3179 8614 3168 8614
TIME...MOT...LOC 1917Z 220DEG 36KT 3185 8640 3155 8636
$$2 follow-up statements
237
WWUS54 KMOB 101949
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT TUE JUN 10 2014
ALC041-102015-
/O.CON.KMOB.SV.W.0104.000000T0000Z-140610T2015Z/
CRENSHAW AL-
249 PM CDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN CRENSHAW COUNTY...
AT 248 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
20 MILES SOUTH OF MONTGOMERY TO 9 MILES NORTHEAST OF LUVERNE...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PETREY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. PREPARE FOR DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA.
&&
LAT...LON 3187 8618 3184 8618 3183 8632 3188 8645
3190 8645 3206 8630 3197 8629 3196 8618
3189 8617
TIME...MOT...LOC 1949Z 220DEG 36KT 3210 8616 3180 8612
$$143
WWUS54 KMOB 101954
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
254 PM CDT TUE JUN 10 2014
ALC041-102005-
/O.CAN.KMOB.SV.W.0104.000000T0000Z-140610T2015Z/
CRENSHAW AL-
254 PM CDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
CRENSHAW COUNTY...
AT 253 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHERN
CRENSHAW COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA.
LAT...LON 3187 8618 3184 8618 3183 8632 3188 8645
3190 8645 3206 8630 3197 8629 3196 8618
3189 8617
TIME...MOT...LOC 1955Z 220DEG 36KT 3215 8611 3185 8607
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:40 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 10, 1:40 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CDT TUE JUN 10 2014
.UPDATE...CURRENT PACKAGE UPDATED TO CLEAR OUT WESTERN COUNTIES AND
ADD NORTHEASTERN COUNTIES TO CURRENT WATCH. HAVE ALSO UPDATED TEMPS
FOR TODAY TO REFLECT COOLING BY PRECIP.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FL...HIGH RIP CURRENT RISK UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 10, 5:34 AM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 534 AM CDT TUE JUN 10 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 534 AM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED TODAY AND TONIGHT AHEAD OF AN UPPER TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST. CONDITIONS ARE FAVORABLE FOR A FEW STORMS TO BECOME STRONG TO SEVERE. DAMAGING STRAIGHT LINE WINDS...MEDIUM TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF HEAVY RAIN WILL BE THE MAIN THREATS WITH THE STRONGER THUNDERSTORMS. DUE TO MARGINAL SHEAR IN THE LOWER TO MID LEVELS OF THE ATMOSPHERE SOME ROTATION MAY OCCUR WITH SOME OF THE STRONGER THUNDERSTORMS THROUGH THIS EVENING. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING SITUATION LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL REDEVELOP WEDNESDAY AND WEDNESDAY NIGHT. A FEW STORMS COULD BE STRONG OR SEVERE. DAMAGING STRAIGHT LINE WINDS...MEDIUM TO LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THE STRONG THUNDERSTORMS WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKY WARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-111200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 534 AM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A MODERATE TO STRONG SOUTHWESTERLY FLOW OVER THE MARINE AREA WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. A FEW STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MODERATE TO STRONG SOUTHWESTERLY FLOW OVER THE MARINE AREA WILL CONTINUE TO LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH WEDNESDAY AND WEDNESDAY NIGHT. A FEW STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH EARLY THURSDAY MORNING.
In the hours before
Special weather statement, Jun 10, 11:30 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1130 AM CDT TUE JUN 10 2014 MSZ067-075-076-078-079-101730- WAYNE MS-STONE MS-PERRY MS-GREENE MS-GEORGE MS- 1130 AM CDT TUE JUN 10 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...STONE... PERRY...GREENE AND WESTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 1230 PM CDT... AT 1129 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF WAYNESBORO TO 18 MILES SOUTHWEST OF WIGGINS...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... WAYNESBORO... STATE LINE... CLARA... BUCKATUNNA... MCLAIN... LEAKESVILLE... RICHTON... NEW AUGUSTA... BEAUMONT... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 40 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Jun 10, 12:29 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1229 PM CDT TUE JUN 10 2014 ALZ051>054-061-063-MSZ076-079-101830- CHOCTAW AL-WASHINGTON AL-WILCOX AL-GREENE MS-CLARKE AL- UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS- 1229 PM CDT TUE JUN 10 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GREENE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...SOUTHEASTERN CHOCTAW... WASHINGTON...WESTERN WILCOX...CLARKE AND MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 130 PM CDT... AT 1225 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF BUTLER TO 20 MILES SOUTHWEST OF LUCEDALE...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LUCEDALE... CHATOM... JACKSON... THOMASVILLE... MCINTOSH... CITRONELLE... WEST MOBILE... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 40 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Jun 10, 1:25 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 125 PM CDT TUE JUN 10 2014 ALZ054>058-060-101930- BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-MONROE AL-WILCOX AL- 125 PM CDT TUE JUN 10 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...CONECUH... NORTHERN COVINGTON...CRENSHAW...NORTHEASTERN MONROE AND EASTERN WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH 230 PM CDT... AT 124 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF CAMDEN TO 21 MILES NORTH OF EVERGREEN TO 12 MILES WEST OF EVERGREEN...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BOYKIN... PINE APPLE... OAK HILL... CAMDEN... RUTLEDGE... PETREY... LUVERNE... GLENWOOD... DOZIER... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 79 AND 139. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Local storm report, Jun 10, 1:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 2 N THOMASVILLE 31.95N 87.74W
06/10/2014 CLARKE AL EMERGENCY MNGR
TREE FELL ON MOBILE HOME. TIME ESTIMATED.
1250 PM TSTM WND DMG DICKINSON 31.76N 87.71W
06/10/2014 CLARKE AL EMERGENCY MNGR
TREES DOWN ON BROOKSVILLE RD. TIME ESTIMATED.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:50 AM CDT | Rip Current Statement | MOB | 60 hr | |
| Jun 10, 11:11 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 6 days |
| Jun 10, 11:11 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 6 days |
| Jun 10, 1:30 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 60 min |
| Jun 10, 1:57 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Monroe, Wilcox | 48 min |
| Jun 10, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 61 min |
| Jun 10, 6:18 PM CDT | Special Marine Warning | MOB | 87 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.